MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 0681934
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of aserf010 showed two other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported that there were two needle stick injuries.It was stated when the needle is pulled and secured back into the safety lock, sometimes the tip will not completely retract into the device (even though it¿s lock).The nurses have stuck themselves because they assume the needle has been completely covered.It was further reported that three nurses have had needle sticks, two of which completed bloodwork themselves and also had the patient¿s blood tested for communicable diseases.One nurse declined bloodwork for her or the patient and declined reporting the event.This report addresses the first needle stick and one of the two nurses who did bloodwork.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of safety mechanism failure was inconclusive because the returned sample was not the originally implicated device.The product returned for evaluation was one 19ga x 0.75¿ miniloc safety infusion set with y-site.The sample was received in its original sealed packaging.A note was received with the sample indicating that it was an unused lot sample.Inspection of the sample was unremarkable.Microscopic inspection of the sample was unremarkable.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration with no leaks.The effort required to flush the sample was comparable to that required to flush a similar non-complainant device.An attempt to activate the safety mechanism was successful and unremarkable.While no deficiencies were discovered during evaluation of the returned sample, the sample was an unused lot sample.Consequently this complaint is inconclusive at this time.
 
Event or Problem Description

Brand Name
MINILOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10522431
Report Number3006260740-2020-03232
Device Sequence Number19621865
Product Code FPA
UDI-Device Identifier00801741048005
UDI-Public(01)00801741048005
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Catalogue Number0681934
Device Lot NumberASERF010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1